Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 77, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 3, 2009, 12:03 PM CDT for Clarke County, Mississippi. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 12:03 PM CDT (17:03 UTC)
- Expired
- May 3, 2009, 12:34 PM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 12:12 PM CDT | TSTM WND DMG | Quitman, MS | AT LEAST 20 ROADS ACROSS THE COUNTY WITH TREES AND POWERLINES DOWN. |
| May 3, 12:15 PM CDT | TSTM WND DMG | Quitman, MS | BARN BLOWN DOWN...NUMEROUS TREES ON ROADS AND TRANSFORMERS BLOWN COUNTYWIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 031703
TORJAN
MSC023-031745-
/O.NEW.KJAN.TO.W.0077.090503T1703Z-090503T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF QUITMAN...
* UNTIL 1245 PM CDT
* AT 1203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOODWATER
MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
DE SOTO AND QUITMAN BY 1210 PM CDT...
SYKES AND MIDDLETON BY 1220 PM CDT...
CRANDALL BY 1225 PM CDT...
SNELL BY 1230 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3195 8846 3189 8846 3188 8847 3186 8890
3205 8891 3223 8846 3223 8843
TIME...MOT...LOC 1703Z 261DEG 45KT 3197 8883
$$
BYB2 follow-up statements
000
WWUS54 KJAN 031728
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT SUN MAY 3 2009
MSC023-031745-
/O.CON.KJAN.TO.W.0077.000000T0000Z-090503T1745Z/
CLARKE MS-
1228 PM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR EAST
CENTRAL CLARKE COUNTY...
AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR CRANDALL MOVING EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3188 8855 3207 8859 3215 8844 3195 8846
3189 8846 3188 8847
TIME...MOT...LOC 1728Z 261DEG 45KT 3201 8846
$$
OLB000
WWUS54 KJAN 031734
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT SUN MAY 3 2009
MSC023-031745-
/O.CAN.KJAN.TO.W.0077.000000T0000Z-090503T1745Z/
CLARKE MS-
1234 PM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR EAST CENTRAL CLARKE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3188 8855 3207 8859 3215 8844 3195 8846
3189 8846 3188 8847
TIME...MOT...LOC 1735Z 261DEG 45KT 3202 8836
$$
OLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 11:48 AM CDT, 15 minutes earlier.
Area forecast discussion, May 3, 11:48 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1148 AM CDT SUN MAY 3 2009
.UPDATE...MADE SOME BIG ADJUSTMENTS TO THE TEMPS. AT THIS TIME IT
LOOKS LIKE CLOUDS AND RAIN WILL KEEP THE AREA FROM WARMING TODAY.
EXPECTING TEMPS TO BE STEADY THROUGH THE DAY...SO BROUGHT TEMPS
EVERYWHERE DOWN INTO THE LOWER 70S. LEFT TEMPS NEAR 80 IN THE
SOUTHEAST...WHERE THE STORMS HAVE NOT QUITE MADE IT...SO VALUES MAY
GO UP ANOTHER DEGREE OR TOW. THE LINE OF STORMS WAS QUICKLY MOVING
EAST AND MUCH OF THE WESTERN AREA WAS JUST RECEIVING RAIN AT THIS
POINT. TORRENTIAL RAINS WERE FALLING WITH MANY OF THESE STORMS...SO
THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE FOR THE ENTIRE AREA
FOR THE NEXT FEW HOURS. FOR NOW WILL NOT MAKE ANY ADDITIONAL
ADJUSTMENTS.
&&
.AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
THROUGH THE AREA. THE PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE
TO IMPACT ALL SITES THROUGH 21Z. THE STRONGEST STORMS WILL BE MOVING
INTO HBG WITHIN THE NEXT HOUR...WHERE WIND GUSTS TO 45KTS...
VISIBILITIES BEING REDUCED TO A MILE OR LESS AND CEILINGS FALLING TO
1500FT CAN BE EXPECTED FROM 17 THROUGH 19Z. RAIN WILL TAPER OFF FROM
THE WEST LATE THIS AFTERNOON...BEYOND 21Z LIGHT TO MODERATE RAIN CAN
BE EXPECTED THROUGH 00Z AT ALL SITES. THE COLD FRONT WILL MOVE THROUGH
LATER TODAY AND SHIFT THE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 65 76 59 / 100 80 39 10
MERIDIAN 72 65 77 57 / 84 94 57 13
VICKSBURG 72 65 78 58 / 100 67 25 9
HATTIESBURG 82 69 81 62 / 79 88 55 10
NATCHEZ 74 66 75 59 / 99 57 27 8
GREENVILLE 71 61 74 56 / 100 43 17 10
GREENWOOD 70 61 74 56 / 100 60 27 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>037-040>042.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
7Hazardous weather outlook, May 3, 7:13 AM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 713 AM CDT SUN MAY 3 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON HOURS BEFORE SHIFTING TO THE SOUTH THIS EVENING. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION TO THE SEVERE STORMS...HEAVY RAINFALL WILL PRODUCE FLASH FLOODING AS THE STORMS CONTINUE TO TRAIN OVER THE SAME AREAS THAT RECEIVED ANYWHERE FROM 2 TO 4 INCHES IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON HOURS. LAZ015-016-023>026-MSZ038-039-043>055-059>061-041015- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON HOURS. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON HOURS. MSZ056>058-062>066-072>074-041015- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO THE EVENING HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM MOVING ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE EVENING HOURS BEFORE WEAKENING AND MOVING TO THE EAST. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, May 3, 11:06 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 5 S PORT GIBSON 31.88N 90.98W
05/03/2009 E1.00 INCH CLAIBORNE MS EMERGENCY MNGR
QUARTER HAIL IN RUSSUM
1000 AM TSTM WND DMG PORT GIBSON 31.96N 90.98W
05/03/2009 CLAIBORNE MS EMERGENCY MNGR
TREES DOWN ACROSS THE COUNTY
&&
JCULINLocal storm report, May 3, 11:21 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TSTM WND DMG E LORMAN 31.82N 91.05W
05/03/2009 JEFFERSON MS BROADCAST MEDIA
HIGHWAY 552 EAST OF LORMAN IS BLOCKED DUE TO TREES DOWN.
1006 AM TSTM WND DMG PATTISON 31.89N 90.89W
05/03/2009 CLAIBORNE MS BROADCAST MEDIA
HIGHWAY 547 BLOCKED DUE TO TREES DOWN.
1006 AM TSTM WND DMG FAYETTE 31.71N 91.06W
05/03/2009 JEFFERSON MS BROADCAST MEDIA
HIGHWAY 33 BLOCKED DUE TO TREEES DOWN.
1048 AM HAIL MONTICELLO 31.55N 90.11W
05/03/2009 E0.50 INCH LAWRENCE MS BROADCAST MEDIA
DIME HAIL JUST WEST OF MONTICELLO.
1051 AM TSTM WND GST MONTICELLO 31.55N 90.11W
05/03/2009 E50.00 MPH LAWRENCE MS BROADCAST MEDIA
SPOTTER ESTIMATED 50 TO 60 MPH WIND IN MONTICELLO.
&&
JCULINLocal storm report, May 3, 11:40 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
05/03/2009 LINCOLN MS TRAINED SPOTTER
POWERLINES DOWN IN THE JACKSON AND JOSPEHINE STREETS AREA
1040 AM TSTM WND DMG TERRY 32.10N 90.30W
05/03/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ACROSS JEFFERSON STREET.
1040 AM TSTM WND DMG 9 SW JACKSON 32.23N 90.32W
05/03/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ALONG MARS ROAD 6 MILES WEST OF BYRAM.
1040 AM TSTM WND DMG 5 W RAYMOND 32.26N 90.51W
05/03/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ACROSS PHIL DOWNING ROAD.
1040 AM TSTM WND DMG 3 SW TERRY 32.07N 90.33W
05/03/2009 HINDS MS EMERGENCY MNGR
2 TREES DOWN ACROSS MIDWAY ROAD.
&&
JCULINLocal storm report, May 3, 11:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG 10 W COLLINS 31.64N 89.73W
05/03/2009 COVINGTON MS EMERGENCY MNGR
TREES AND POWERLINES DOWN ALONG DAN EASTERLING ROAD ABOUT
10 MILES WEST OF COLLINS.
&&
JCULINLocal storm report, May 3, 11:53 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 5 W LAUREL 31.69N 89.23W
05/03/2009 JONES MS EMERGENCY MNGR
TREES DOWN WEST OF INTERSTATE 59 IN THE COUNTY AND ONE
TREE ON A HOUSE.
&&
JCULINLocal storm report, May 3, 12:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG RALEIGH 32.03N 89.52W
05/03/2009 SMITH MS EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 35
1125 AM TSTM WND DMG MIZE 31.87N 89.55W
05/03/2009 SMITH MS EMERGENCY MNGR
TREE TOPS SNAPPED AND IN THE ROAD ALONG HIGHWAY 28
BETWEEN MIZE AND TAYLORSVILLE.
1135 AM TSTM WND DMG STRINGER 31.87N 89.26W
05/03/2009 JASPER MS EMERGENCY MNGR
TREES DOWN ALONG COUNTY ROAD 10 NEAR STRINGER AND COUNTY
ROAD 17 NORTH OF STRINGER. TREES AND POWERLINES DOWN IN
STRINGER. POSSIBLE DAMAGE TO CHICKEN HOUSE. ONE TREE ON A
HOUSE.
1135 AM HAIL STRINGER 31.87N 89.26W
05/03/2009 E0.75 INCH JASPER MS EMERGENCY MNGR
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 39 min |
| May 2, 7:08 PM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| May 2, 7:13 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| May 2, 7:21 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 54 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 51 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| May 2, 7:44 PM CDT | Tornado Warning | JAN | Attala | 31 min |
| May 2, 8:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 58 min |
| May 2, 8:16 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 44 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| May 2, 8:36 PM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| May 2, 8:55 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| May 2, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| May 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Winston | 26 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 41 min |
| May 2, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Warren, Yazoo | 23 min |
| May 3, 4:02 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 11 hr |
| May 3, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| May 3, 6:50 AM CDT | Tornado Warning | JAN | Leake, Madison | 36 min |
| May 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more | 45 min |
| May 3, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| May 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 61 min |
| May 3, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| May 3, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 66 min |
| May 3, 9:19 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson, Warren | 56 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 65 min |
| May 3, 10:04 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| May 3, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 63 min |
| May 3, 10:18 AM CDT | River Flood Warning | JAN | Clay | 48 hr |
| May 3, 10:23 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
| May 3, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 59 min |
| May 3, 10:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 44 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| May 3, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 65 min |
| May 3, 11:21 AM CDT | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower and 1 more | 4 hr |
| May 3, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| May 3, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| May 3, 11:37 AM CDT | Tornado Warning | JAN | Jasper | 38 min |
| May 3, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| May 3, 12:19 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 2 hr |
| May 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 21 min |
| May 3, 12:29 PM CDT | Areal Flood Warning | JAN | Clay, Lowndes, Webster | 12 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Neshoba | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Attala | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Leake | 9 hr |
| May 3, 1:26 PM CDT | Areal Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.